MAUDE Adverse Event Report: RICHARD WOLF GMBH ENDOCAM; LOGIC HD CAMERA CONTROLLER

RICHARD WOLF GMBH ENDOCAM; LOGIC HD CAMERA CONTROLLER
Model Number 5525106
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) is the importer of this device.Device investigation results: (b)(4) investigation report device evaluation, form 5020 (12), (date: 9/23/2022).The device was inspected visually.The reported condition was confirmed and the device did not meet specifications.The production department verified customer complaint as described.Paint on the top cover of device is flaking away and has corrosion build up.After removing the top cover it was found that the device appears to have been immersed in liquid.Any liquids contacting internal electronic circuits will cause a malfunction and possible short.This device cannot be repaired due to extent of corrosion and damage by foreign contaminants.Product disposition recommends scrap of device.Probable root cause: due to user error.The instruction manual (ga-a282 / en / us / v8.0 / 2022-06 / pk22-0454) contains the following applicable warnings for these faults: checks: attention: run through the checks before and after each use.Do not use the products if they are damaged or incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt to do any repairs yourself.Visual checks: check the device, the instruments, and the accessories for damage, loose or missing parts, hygiene, and completeness.Check all connection cables for damage.Any inscription, lettering, or labeling necessary for the safe intended use must be legible.Missing or illegible inscriptions, lettering, or labeling leading to incorrect handling or reprocessing must be reinstated.Function check: attention: before you perform the function checks, make sure that the devices are in perfect working order and are set up correctly.To ensure this, carry out a visual check.Connect the camera head to camera control unit and adapt the endoscope to the lens.As an option, connect the sensor endoscope or adapter.Check connections are fitted securely.Switch on the camera control unit.The led on the power switch lights up.Following a successful self-test, the device is ready for operation.Switch on all other devices.Switch on the light source and connect the light cable to the endoscope.Point the endoscope at the object and check the image on the monitor.Make sure the image is bright enough.Vary the distance between the endoscope and the object.Take into account the typical working distances of the endoscope in question.Automatic brightness control keeps the brightness of the monitor image constant over a wide range.Caution: do not place any products or items from which liquids may leak on the camera control unit.Do not place any products or objects from which liquids may be spilled above the camera control unit to prevent the ventilation system from aspirating any liquid.Operating principle: to render an image in its natural colors, setting the white balance is required prior to the first use and also after each change of the light source or the endoscopic instruments.(b)(4) considers this matter closed.However, if a new information becomes available, rw will submit a follow-up report.
 
Event or Problem Description
(b)(4) reference complaint no.(b)(4).On (b)(6) 2022, it was reported to (b)(4) by a user facility representative regarding product id# 5525106, sn (b)(4)."this item is malfunctioning and needs to be checked.It often fails to white balance with a perfectly clear scope.The customer had to cancel a case on (b)(6) 2022 with the patient under anesthesia.The patient was not injured." additional information reported by the user facility representative: (email, dated september 14, 2022) will the device be returned? yes.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? yes.Did the delay put the patient at risk? no.Was there a similar back-up device available for use? no.Was the scheduled procedure completed? no.Additional informations provided by user facility representative: (email dated, september 27, 2022): purpose of procedure: treatment.What was the procedure: laminotomy.Decision to report from rwgmbh: due to the fact, that the procedure was cancelled and the patient was under anesthesia, but the user facility did not report any injury of the patient.(b)(4) mdr awareness date: 14-sept-2022.Also, the purpose of this submission is to provide the results of the device investigation.

Brand Name
ENDOCAM
Common Device Name
LOGIC HD CAMERA CONTROLLER
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
MDR Report Key15503863
Report Number1418479-2022-00027
Device Sequence Number18081260
Product Code FET
UDI-Device Identifier04055207013199
UDI-Public04055207013199
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/28/2022
Report Date (Section F) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5525106
Device Catalogue Number5525106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/14/2022
Device Age8 YR
Event Location Ambulatory Surgical Facility
Date Report to Manufacturer09/28/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/29/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient SexMale
Patient Weight103 KG
Patient EthnicityNon Hispanic
Patient RaceWhite
Date Report Sent to FDA09/28/2022